# SDR QXEA9600439

- Difficulty date: October 21, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N386PH
- Make and model: Swrngn SA227AC
- Aircraft serial: AC597
- Engine: Garrtt TPE33111U
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Bearing
- Part number: 31030351
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: CR
- Nature of condition: X
- Precautionary procedure: A

## Discrepancy

DURING FLIGHT 19,000 FT WITH CLEAR CONDITIONS AND NO ICE, THE NR 2 ENGINE FLAMED OUT.  NO ABNORMAL INDICATIONS PRIOR TO FLAME-OUT.  AIRSTART WAS UNSUCCESSFUL, NO FUEL FLOW.  AIRCRAFT MADE AN UNSCHEDULED LANDING IN FCA WITHOUT FURTHER PROBLEM.  NR 2 ENGINE REPLACED IAW MM AND ENGINE OPS CHECKED GOOD ON GROUND RUN.  AIRCRAFT RETURNED TO SERVICE.  ENGINE TEARDOWN REVEALED THE SECOND IDLER GEAR BEARING WAS FOUND TO BE COMING APART.  WHEN BEARING FAILED IT UNCOUPLED THE FUEL CONTROL DRIVE GEAR.  THE MOST LIKELY CAUSE OF THE BEARING FAILURE WAS A DENTED BALL OR A MATERIAL FLAW, THE EXACT CAUSE CAN NOT BE DETERMINED DUE TO THE EXTENSIVE SECONDARY DAMAGE.
